Alert archive / Maryland / Coastal Flood Advisories in 2011

Coastal Flood Advisory 28, NWS Philadelphia/Mount Holly

July 14, 20115 counties in Maryland

NWS Philadelphia/Mount Holly issued this coastal flood advisory at Jul 14, 2011, 11:58 PM EDT for 5 counties in Maryland. It took effect at Jul 15, 2011, 4:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2011, 11:58 PM EDT (03:58 UTC)
In effect from
Jul 15, 2011, 4:00 AM EDT
Expired
Jul 15, 2011, 12:00 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 59 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2299 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WHUS41 KPHI 150358
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 PM EDT THU JUL 14 2011

MDZ008-012-015-019-020-151600-
/O.NEW.KPHI.CF.Y.0028.110715T0800Z-110715T1600Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1158 PM EDT THU JUL 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT FROM 4 AM TO NOON EDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO NOON EDT FRIDAY.

* LOCATION...THE NORTHERN EASTERN SHORE OF CHESAPEAKE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED
  AROUND THE TIME OF HIGH TIDE THIS MORNING. 

* TIMING...HIGH TIDE OCCURS FROM AROUND 440 AM EDT NEAR CAMBRIDGE
  TO AROUND 1130 AM EDT AT THE FAR NORTHERN END OF THE BAY.

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE.

&&

$$

NJZ017>019-PAZ068>071-150800-
/O.EXB.KPHI.CF.Y.0027.110715T0400Z-110715T0800Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1158 PM EDT THU JUL 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT FRIDAY. 

* LOCATION...THE TIDAL DELAWARE RIVER. 

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED
  OVERNIGHT TONIGHT. 

* TIMING...HIGH TIDE OCCURS FROM AFTER MIDNIGHT THROUGH AROUND
  315 AM EDT.

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE.

&&

$$

DEZ001-002-NJZ016-021-150500-
/O.CON.KPHI.CF.Y.0027.000000T0000Z-110715T0500Z/
NEW CASTLE-KENT-SALEM-CUMBERLAND-
1158 PM EDT THU JUL 14 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT
FRIDAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 AM EDT FRIDAY.

* LOCATION...UPPER DELAWARE BAY.

* COASTAL FLOODING...MINOR FLOODING AROUND THE TIME OF HIGH TIDE.

* TIMING...HIGH TIDE IS BETWEEN 10 PM TO MIDNIGHT ALONG UPPER 
  DELAWARE BAY. 

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR 
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE.

&&

$$

MPD
4 follow-up statements
364 
WHUS41 KPHI 150449
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT FRI JUL 15 2011

DEZ001-002-NJZ016-021-150600-
/O.CAN.KPHI.CF.Y.0027.000000T0000Z-110715T0500Z/
NEW CASTLE-KENT-SALEM-CUMBERLAND-
1249 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

MINOR TIDAL FLOODING HAS ENDED ALONG UPPER DELAWARE BAY.

$$

NJZ017>019-PAZ068>071-150800-
/O.CON.KPHI.CF.Y.0027.000000T0000Z-110715T0800Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1249 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING. 

* LOCATION...THE TIDAL DELAWARE RIVER.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED 
  OVERNIGHT TONIGHT. 

* TIMING...HIGH TIDE OCCURS FROM AFTER MIDNIGHT THROUGH AROUND 
  315 AM EDT. 

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR 
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE.

&&

$$

MDZ008-012-015-019-020-151600-
/O.CON.KPHI.CF.Y.0028.110715T0800Z-110715T1600Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
1249 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO NOON EDT TODAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT FROM 4 AM EARLY THIS
MORNING TO NOON EDT TODAY. 

* LOCATION...THE NORTHERN EASTERN SHORE OF CHESAPEAKE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED 
  AROUND THE TIME OF HIGH TIDE THIS MORNING. 

* TIMING...HIGH TIDE OCCURS FROM AROUND 440 AM EDT NEAR 
  CAMBRIDGE TO AROUND 1130 AM EDT AT THE FAR NORTHERN END OF THE 
  BAY. 

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR 
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE.

&&

$$

MPD
054 
WHUS41 KPHI 150750
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 AM EDT FRI JUL 15 2011

NJZ017>019-PAZ068>071-150900-
/O.EXP.KPHI.CF.Y.0027.000000T0000Z-110715T0800Z/
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
350 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

THE COASTAL FLOOD ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING. 

MINOR TIDAL FLOODING WAS ENDING ALONG THE TIDAL DELAWARE RIVER.

$$

MDZ008-012-015-019-020-151600-
/O.CON.KPHI.CF.Y.0028.110715T0800Z-110715T1600Z/
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
350 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TODAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* LOCATION...THE NORTHERN EASTERN SHORE OF CHESAPEAKE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED 
  AROUND THE TIME OF HIGH TIDE THIS MORNING. 

* TIMING...HIGH TIDE OCCURS FROM AROUND 440 AM EDT NEAR 
  CAMBRIDGE TO AROUND 1130 AM EDT AT THE FAR NORTHERN END OF THE 
  BAY. 

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR 
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE.

&&

$$
397 
WHUS41 KPHI 151042
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 AM EDT FRI JUL 15 2011

MDZ019-020-151145-
/O.CAN.KPHI.CF.Y.0028.000000T0000Z-110715T1600Z/
TALBOT-CAROLINE-
642 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
COASTAL FLOOD ADVISORY. 

THE THREAT OF MINOR TIDAL FLOODING THIS MORNING HAS ENDED.

$$

MDZ008-012-015-151600-
/O.CON.KPHI.CF.Y.0028.000000T0000Z-110715T1600Z/
CECIL-KENT MD-QUEEN ANNES-
642 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT
TODAY...

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* LOCATION...THE NORTHERN EASTERN SHORE OF CHESAPEAKE BAY.

* COASTAL FLOODING...AREAS OF MINOR TIDAL FLOODING ARE EXPECTED 
  AROUND THE TIME OF HIGH TIDE THIS MORNING. 

* TIMING...HIGH TIDE OCCURS AT AROUND 740 AM EDT AT TOLCHESTER
  BEACH AND AT AROUND 1130 AM EDT AT THE FAR NORTHERN END OF THE
  BAY.

* IMPACTS...THE MORE FLOOD-PRONE LOCATIONS WILL EXPERIENCE MINOR 
  TIDAL FLOODING. ROADS IN SUCH LOCATIONS MAY FLOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROADS
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIR.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.WEATHER.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE.

&&

$$
613 
WHUS41 KPHI 151556
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1156 AM EDT FRI JUL 15 2011

MDZ008-012-015-151700-
/O.EXP.KPHI.CF.Y.0028.000000T0000Z-110715T1600Z/
CECIL-KENT MD-QUEEN ANNES-
1156 AM EDT FRI JUL 15 2011

...COASTAL FLOOD ADVISORY WILL EXPIRE AT NOON EDT TODAY...

THE COASTAL FLOOD ADVISORY WILL EXPIRE AT NOON EDT TODAY. 

THE TIDE IS NOW RECEDING THROUGHOUT MOST OF THE UPPER REACHES OF
THE CHESAPEAKE BAY...SO THE COASTAL FLOOD ADVISORY WILL BE ALLOWED
TO EXPIRE AT NOON. WATER LEVELS COULD ONCE AGAIN APPROACH MINOR
FLOOD LEVELS SATURDAY MORNING, BUT SHOULD BE JUST A BIT LOWER THAN
THIS MORNING/S HIGH TIDE LEVELS GIVEN A MORE FAVORABLE WIND
REGIME. RESIDENTS ALONG THE CHESAPEAKE BAY WHOSE PROPERTY IS SENSITIVE
TO MINOR TIDAL SHOULD REMAIN ALERT DURING THE MORNING HIGH TIDE
THROUGH THE WEEKEND.

$$

What forecasters said that day

The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Jul 14, 11:35 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 14, 11:35 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 PM EDT THU JUL 14 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED IN THE GREAT LAKES WILL BUILD OVER THE
NORTHEAST AND MID ATLANTIC REGIONS FRIDAY INTO SATURDAY. THIS HIGH
PRESSURE SYSTEM WILL THEN GRADUALLY SHIFT OFF THE MID ATLANTIC COAST
SATURDAY INTO SUNDAY. AS HIGH PRESSURE SETTLES SOUTHWARD MONDAY AND
TUESDAY, A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY NIGHT
INTO TUESDAY. THIS FRONT SHOULD MOVE THROUGH OUR AREA LATER TUESDAY,
THEN POSSIBLY STALL NEAR OUR REGION BEFORE LIFTING BACK NORTHWARD
AS A WARM FRONT LATER WEDNESDAY INTO THURSDAY.

&&

.NEAR TERM /UNTIL 7 AM FRIDAY MORNING/...
TEMPS DROPPING A BIT QUICKER THIS EVENING AND SO UPDATED A FEW
GRIDS AND RESENT THE OVERNIGHT ZFP PACKAGE.

FAIR WX OVERNIGHT WITH HIGH PRES OVERHEAD AND JUST SOME CIRRUS.
WAFER THIN LAYER OF MOISTURE THAT BURST NWWD ON GUSTY SE WIND
EARLIER THIS EVENING HAS VERY DRY AIR JUST ABOVE THE SFC AND SO NO
SIGNIFICANT FOG ANTICIPATED OVERNIGHT.

&&

.SHORT TERM /7 AM FRIDAY MORNING THROUGH SUNDAY/...
THIS TIME FRAME SYNOPTICALLY INVOLVES A LARGE UPPER-LEVEL RIDGE
ACROSS THE PLAINS INTO THE GREAT LAKES, AND A SLOWLY DEPARTING
CLOSED LOW EAST OF NEW ENGLAND. AS THE RIDGE EXPANDS EASTWARD SOME,
THE SURFACE HIGH WILL SLIDE EAST AND THEN SOUTHWARD. SOME OF THE
MODEL GUIDANCE ARE SUGGESTING THAT A WEAKNESS OCCURS SOMETIME IN THE
LATE SATURDAY AND SUNDAY TIME FRAME. THIS APPEARS TO BE TIED TO A
SHORT WAVE ROUNDING THE TOP OF THE RIDGE THEN RIDING THE
NORTHWESTERLY FLOW ALOFT. THE GFS SEEMS TO BE MORE AGGRESSIVE WITH
THIS AND DEVELOPING SOME SORT OF SURFACE CONVERGENCE FROM SOUTHERN
NEW ENGLAND DOWN INTO THE OHIO VALLEY /ESPECIALLY SUNDAY/. WHILE
THIS APPEARS TO BE OVERDONE ESPECIALLY WITH ITS SOUTHEASTWARD
EXTENT, IT MAY TOSS ADDITIONAL CLOUDS INTO OUR AREA ESPECIALLY OVER
THE NORTHERN HALF SATURDAY AND SUNDAY. DUE TO LOW CONFIDENCE ON ANY
CONVECTIVE POTENTIAL, WE DECIDED TO KEEP THE MENTION OF CONVECTION
OUT OF THE FORECAST AND CARRIED A POP OF ABOUT 10 PERCENT ACROSS THE
NORTHWESTERN ZONES.

BACKING UP A BIT, HIGH PRESSURE OVER OUR REGION FRIDAY WILL ALLOW
FOR A LIGHTER SURFACE FLOW BELOW SOME STRONGER NORTHWESTERLY FLOW
ALOFT. THE FLOW IN THE BOUNDARY LAYER IS FORECAST TO BE RATHER
LIGHT, THEREFORE SEA AND BAY BREEZES SHOULD DEVELOP IN THE
AFTERNOON. THERE SHOULD BE JUST ENOUGH WIND THOUGH IN COMBINATION
WITH PEAK HEATING TO MIX OUT THE SURFACE DEW POINTS SOME, ESPECIALLY
INLAND AND AHEAD OF ANY SEA/BAY BREEZE INFLUENCE. THEREFORE, WENT
BELOW THE GUIDANCE IN THE AFTERNOON. THE MOISTURE LOOKS TO SLOWLY
INCREASE LATER FRIDAY NIGHT AND THROUGH THE WEEKEND ESPECIALLY IN
THE LOW TO MID LEVELS. SOME OF THE FORECAST SOUNDINGS SHOW
SATURATION TAKING PLACE FOR AWHILE BETWEEN ABOUT 5,000 AND 12,000
FEET, BUT THIS SHOULD TEND TO MIX OUT SOME DURING DAYTIME HEATING.
IN ADDITION, IF SOME CONVECTION DOES DEVELOP WITH TIME TO OUR WEST
SATURDAY AND SUNDAY, PERHAPS SOME CONVECTIVE CLOUD DEBRIS MOVES INTO
OUR AREA GIVEN THE UPPER LEVEL FLOW. THEREFORE, WE WILL INDICATE A
GRADUAL UPTICK IN THE SKY COVER GRIDS THROUGH SUNDAY.

AS FOR TEMPERATURES, WE WENT WITH A BLENDED MOS APPROACH WITH JUST
SOME ADJUSTMENTS ESPECIALLY NEAR THE COAST MAINLY DUE TO ANY SEA/BAY
BREEZE INFLUENCES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE EXTENDED GRIDS AND DISCUSSION WERE PRODUCED AT 3 PM THURSDAY JULY
14TH.

SOME POTENTIAL FOR A HEAT WAVE WITHIN THIS 4 DAY PERIOD.

IF 3 OR MORE CONSECUTIVE DAYS OF 90 OR HIGHER TEMPS OCCUR THIS PERIOD...
THEN THIS WOULD OUR NEXT HEAT WAVE. THERE IS A CHANCE THE HEAT
WAVE WILL BEGIN SUNDAY...THE DAY BEFORE THE START OF THIS LONG
RANGE PERIOD.

PATTERN ALOFT FEATURES A TROUGH IN THE MARITIMES THAT MAY BRIEFLY
RELOAD THE MIDDLE OF NEXT WEEK WHILE A STRONG HOT RIDGE PERSISTS IN
THE CENTRAL USA WITH AN ATTEMPT FOR THAT HOT RIDGE TO EDGE EASTWARD
LATE NEXT WEEK.

THURSDAYS 12Z/14 HPC POPS/TEMPS/WINDS/SKY WERE THE BASE GUIDANCE FOR
THIS FORECAST.

ONLY SIGNIFICANT DIFFERING FROM THEIR GUIDANCE WAS TO RAISE THE CHANCE
OF RAIN MONDAY NIGHT FOR A POSSIBLE NW FLOW TSTM EVENT. THIS WOULD
BE AHEAD OF A WEAK COOL FRONT.

THAT FRONT...IF IT DOES PASS THROUGH A PORTION OF OUR AREA OR WHOLLY
JUST SOUTH OF OUR FORECAST AREA LATER TUESDAY...SHOULD RETURN NORTHEAST
OF OUR FORECAST AREA BY THURSDAY AS A WARM FRONT.

ANY BRIEF COOLING NEXT WEEK...WOULD EITHER BE VIA CONVECTION OR ITS
LEFTOVER CLOUD DEBRIS. FOR THE IMMEDIATE COAST...SOMEWHAT COOLER
OCEAN SEA BREEZES LOOK MORE LIKELY...ESPECIALLY WEDNESDAY WHEN THE
PRESSURE GRADIENT WIND IS EXPECTED TO BE VERY LIGHT.

NONE OF THAT COOLING NEXT WEEK IS ANTICIPATED TO BE THE SORT OF RELIEF
WE EXPERIENCED HERE TODAY...DEWPOINTS IN THE UPPER 40S...IN WHAT
WAS A FABULOUS JULY DAY ACROSS THE DELAWARE VALLEY.

AS FAR AS RAINFALL...THRUSTS OF HEAT ARRIVING ON WSW BL FLOW BENEATH
NW FLOW ALOFT IS SUBJECT TO PRODUCING SHORT PERIODS OF SEWD MOVING
STRONG TSTMS. ATTM...LATE MONDAY SEEMS TO BE THE BEST CHANCE FOR
TSTM ASSOCIATED RAINS BUT THAT COULD CHANGE AS THE PATTERN BOTH
ALOFT AND SURFACE EVOLVES DURING THE MIDDLE OF NEXT WEEK. ITS
POSSIBLE MOST OF THIS 4 DAY PERIOD WILL BE RAINFREE.

NCEP HPC PROBABILITY OF MAX HEAT INDEX REACHING 100 OR HIGHER IN THE
PHL AREA NEXT TUESDAY WEDNESDAY AND THURSDAY...AS ISSUED AT 1837Z
TODAY...JULY 14TH...IS 40 TO 70 PCT. WE THEREFORE MENTIONED A CHANCE
OF HEAT ADVISORY CONDITIONS POSSIBLY OCCURRING IN THE I95 URBAN
CORRIDOR NEXT WEEK.

OVERALL CONFIDENCE ON THE DETERMINISTIC FORECAST IS A BIT ABOVE
AVERAGE THROUGH TUESDAY AND SOMEWHAT LESS THAN AVERAGE NEXT
WEDNESDAY AND THURSDAY.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR. PATCHY CI AND A FEW HIGH BASED LEFTOVER SC. APPEARS
TOO DRY FOR FOG OF ANY DURATION OR SIGNIFICANCE AT THE TAF SITES.
LIGHT WIND.

FRIDAY...VFR. SCT AFTN CU 6000-8000 FT. WINDS WILL PROBABLY BECOME
W /250-300DEGS/ AROUND 10 KTS MIDDAY THEN BACK TO SW DURING LATE
AFTN.  SEA BREEZES POSSIBLE AFTER 18Z VCNTY KACY.

OUTLOOK...
THIS WEEKEND...MAINLY VFR. A BIT OF MVFR FOG OR HAZE IS POSSIBLE
LATE SUNDAY NIGHT. WIND SW TO 10 KT SATURDAY AND TO 15 KT SUNDAY.

MONDAY AND TUESDAY...MAINLY VFR WITH A POSSIBLE SHORT PERIOD OF
TSTMS AND ASSOCIATED LOWER CONDITIONS. MVFR HAZE POSSIBLE AT
NIGHT.  WIND SW TO 20 KT MONDAY.

&&

.MARINE...
SEAS HAD DROPPED BELOW THE ADVISORY CRITERION AT BUOY 44009, AND
THE ADVISORY WAS CANCELLED.

THE HIGH PRESSURE SYSTEM WILL MOVE TOWARD THE WATERS, PASSING
OVERHEAD ON FRIDAY AND THEN SLOWLY MOVE OFF TO THE EAST. WINDS WILL
REMAIN FAIRLY LIGHT OVERNIGHT AND THEN AS THE HIGH MOVES ACROSS
SHOULD BECOME MORE SOUTHERLY. THE HIGH WILL REMAIN IN CONTROL
THROUGH THE WEEKEND WITH NO SMALL CRAFT CONDITIONS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
MINOR TIDAL FLOODING HAD REACHED UPPER DELAWARE BAY LATE THIS
EVENING. DEPARTURES HAD FALLEN AT REEDY POINT, AND IT ENDED UP
JUST REACHING ITS MINOR FLOODING BENCHMARK OF 7.2 FT.

THE OPERATIONAL FORECAST SYSTEMS ARE NOW TAKING PHILADELPHIA ON
THE TIDAL DELAWARE RIVER (HIGH TIDE AT 148 AM EDT) AND CAMBRIDGE
(HIGH TIDE AT 442 AM EDT) AND TOLCHESTER BEACH (HIGH TIDE AT 742
AM EDT) ON CHESAPEAKE BAY TO MINOR TIDAL FLOODING. DEPARTURES AT
PHILADELPHIA WERE BEGINNING TO FALL, WHICH WAS A LAGGING ECHO OF
THE FALLING DEPARTURES AT REEDY POINT. WHETHER THEY FALL ENOUGH
WITH THE LIGHT BUT STILL SOUTHEAST FLOW UP THE BAY WAS A QUESTION
WE WILL HAVE TO ANSWER SHORTLY. SHORTLY AFTER THAT, WE'LL ADDRESS
THE CHESAPEAKE BAY QUESTION.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT FRIDAY FOR NJZ016-021.
DE...COASTAL FLOOD ADVISORY UNTIL 1 AM EDT FRIDAY FOR DEZ001-002.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/MEOLA
MARINE...DRAG/MEOLA/DELISI
TIDES/COASTAL FLOODING...DELISI
Hazardous weather outlook, Jul 14, 11:22 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1122 PM EDT THU JUL 14 2011

DEZ003-004-MDZ008-012-015-019-020-NJZ001-007>010-012>014-020-022>027-
PAZ054-055-060>062-152100-
INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
1122 PM EDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-NJZ016-021-152100-
KENT-SALEM-CUMBERLAND-
1122 PM EDT THU JUL 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE AND SOUTHERN
NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-152100-
NEW CASTLE-
1122 PM EDT THU JUL 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 1 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POTENTIAL FOR AN EXCESSIVE HEAT EVENT SOMETIME MONDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ015-017>019-PAZ067>071-152100-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
1122 PM EDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE POTENTIAL FOR AN EXCESSIVE HEAT EVENT SOMETIME MONDAY
THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-152100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1122 PM EDT THU JUL 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Advisories in Maryland, 2011Every coastal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.